Heart reaction hours after ct scan with contrast - My Ovacome

My Ovacome
13,322 members15,970 posts

Heart reaction hours after ct scan with contrast

Proudgma
Proudgma

Two days ago I had a CT Scan with contrast. Having had a bad reaction once before I was given Benadryl and something else to counteract. Scan went without a hitch. Went to my daughters to sleep off the Benadryl. Fitbit picked up my heart rate at 144bpm while sleeping. A few hours later while driving home it jumped to 155bpm. It stayed high and slow breathing could not make it stop.

Was taken to the ER. BP was high as well. IV and meds were unable to slow heart rate down until finally given cardiac meds and still took over 8 hrs to get resting heart rate below 90bpm. Tests showed troponin levels elevated. Now having to see a cardiologist and on BP meds.

Has anyone else ever had this problem? I just feel like my body fights foreign components and ends up with bad side effects.

3 Replies
oldestnewest

I had a reaction to the contrast so now dont have it for scans x

Hi Proudgma, what a thing to happen and so long afterwards!!

I know in theory we can be allergic/have a reaction to the contrast dye....but you would think it would happen straight away?

Maybe your body is ‘fed up’ with foreign chemicals (chemo etc) & was protesting? With the raised tryponin levels, does that mean your heart has been adversely affected? Hope this is soon sorted out & treated and remember to always tell everyone from now on (& wear a red name bracelet in hospital). All good wishes, Linda xx 💐💐

I have to see a cardiologist and am on heart meds now.

You may also like...